Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 97, NWS Buffalo, NY

July 17, 2008Livingston County, Ontario County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 17, 2008, 9:18 AM EDT for Livingston County, Ontario County, New York. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2008, 9:18 AM EDT (13:18 UTC)
Expired
Jul 17, 2008, 10:15 AM EDT
In force
57 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Livingston County, NY, Ontario County, NY

What was reported inside it

TimeReportWhereRemark
Jul 17, 9:30 AM EDTHAIL 0.75Livonia, NY
Jul 17, 10:12 AM EDTTSTM WND DMGNaples, NYTREES AND POWER LINES DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1149 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 171318
SVRBUF
NYC051-069-171415-
/O.NEW.KBUF.SV.W.0097.080717T1318Z-080717T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
918 AM EDT THU JUL 17 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LIVINGSTON COUNTY IN WESTERN NEW YORK
  SOUTHERN ONTARIO COUNTY IN WESTERN NEW YORK

* UNTIL 1015 AM EDT

* AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  SOUTH OF AVON...OR NEAR GENESEO...AND MOVING SOUTHEAST AT 36 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEMLOCK BY 930 AM EDT...
  HONEOYE BY 935 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4277 7783 4296 7774 4296 7773 4294 7773
      4295 7759 4287 7696 4278 7697 4276 7699
      4276 7731 4269 7736 4258 7737 4258 7747
TIME...MOT...LOC 1318Z 294DEG 32KT 4285 7772

$$

ZAFF
2 follow-up statements
000 
WWUS51 KBUF 171349
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
949 AM EDT THU JUL 17 2008

NYC051-069-171415-
/O.CON.KBUF.SV.W.0097.000000T0000Z-080717T1415Z/
LIVINGSTON NY-ONTARIO NY-
945 AM EDT THU JUL 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR SOUTHERN ONTARIO AND EAST CENTRAL LIVINGSTON COUNTIES...

AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR HONEOYE AND HEMLOCK...MOVING SOUTHEAST AT 37 MPH.

THE STRONGEST PORTION OF THIS SEVERE THUNDERSTORM WILL BE BETWEEN 
NAPLES AND BRISTOL MOUNTAIN AND MOVING ACROSS ROUTE 21 AT ABOUT 1005 
AM. 
  

LAT...LON 4272 7771 4289 7756 4286 7696 4278 7697
      4276 7699 4276 7732 4269 7736 4258 7737
      4258 7747
TIME...MOT...LOC 1345Z 294DEG 32KT 4275 7742

$$

ZAFF
000 
WWUS51 KBUF 171418
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1018 AM EDT THU JUL 17 2008

NYC051-069-171428-
/O.EXP.KBUF.SV.W.0097.000000T0000Z-080717T1415Z/
LIVINGSTON NY-ONTARIO NY-
1018 AM EDT THU JUL 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ONTARIO AND EAST
CENTRAL LIVINGSTON COUNTIES HAS EXPIRED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORM WHICH WAS OVER NAPLES AT 1015 
AM AND MOVING SOUTHEAST.  

LAT...LON 4272 7771 4289 7756 4286 7696 4278 7697
      4276 7699 4276 7732 4269 7736 4258 7737
      4258 7747
TIME...MOT...LOC 1349Z 294DEG 32KT 4273 7738

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:26 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 17, 7:26 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
726 AM EDT THU JUL 17 2008

.SYNOPSIS...
TYPICAL MID SUMMER WEATHER IS EXPECTED TO CONTINUE FOR THE
REMAINDER OF THE WEEK AND THROUGH THE WEEKEND AS HIGH PRESSURE
BUILDS ALOFT OVER THE EASTERN STATES. THIS WILL RESULT IN WARM
AND INCREASINGLY HUMID CONDITIONS. IT WILL REMAIN DRY THE VAST
MAJORITY OF THE TIME...HOWEVER ISOLATED TO SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT THE AREA ALMOST
EVERY DAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CHALLENGING FORECAST TODAY WITH MAIN CONCERNS REVOLVING AROUND
TEMPORAL AND SPACIAL COVERAGE OF CONVECTION. REGIONAL RADAR IMAGERY
SHOWING AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING TO
SLOWLY INCREASE IN COVERAGE ACROSS EASTERN LAKE ERIE AT 08Z. THESE
STORMS ARE DEVELOPING WITHIN AN AREA OF MESOSCALE ASCENT AHEAD OF A
CONVECTIVELY ENHANCED SHORTWAVE...WHICH WAS BORN FROM A CONVECTIVE
COMPLEX WHICH CROSSED MICHIGAN YESTERDAY EVENING.

AS THE MCV MOVES EAST ACROSS THE CWA EARLY THIS MORNING...IT WILL
ENCOUNTER SUFFICIENT INSTABILITY TO MAINTAIN SCATTERED SHOWERS AND
STORMS. IN FACT...SPC MESO-ANALYSIS PAGE SHOWING MUCAPE OF AROUND
1000J/KG ACROSS MUCH OF WESTERN NY AT 07Z. THE INSTABILITY IS
ELEVATED IN NATURE...WITH NAM POINT SOUNDING SUGGESTING AN INFLOW
LAYER OF AROUND 925MB. GIVEN THE RATHER SPARSE AREAL COVERAGE...
WILL RESTRICT POPS TO AROUND 40 PERCENT WITH THE BEST TIMING BEFORE
12Z ACROSS FAR WESTERN NY...EARLY TO MID MORNING IN THE GENESEE
VALLEY...AND LATE MORNING TO EARLY AFTERNOON EAST OF LAKE ONTARIO.
SKIES WILL BE MOSTLY CLOUDY FOR AWHILE WITH THE PASSAGE OF THIS
SHORTWAVE AND ASSOCIATED CONVECTIVE DEBRIS CLOUD...BUT EXPECT
INCREASING AMOUNTS OF SUN THIS AFTERNOON IN ITS WAKE.

THE EXPECTED AFTERNOON SUNSHINE WILL ALLOW VERY WARM POTENTIAL TEMPS
ALOFT TO BE REALIZED...WITH AREAS INLAND FROM LAKE INFLUENCES
WARMING INTO THE UPPER 80S...WITH A FEW 90F READINGS IN THE GENESEE
VALLEY. THIS WILL COMBINE WITH RICH BOUNDARY LAYER MOISTURE TO
PRODUCE MODERATE TO STRONG AFTERNOON DESTABILIZATION. THE ONE
LIMITING FACTOR TO CONVECTIVE DEVELOPMENT WILL BE RELATIVELY WARM
MID LEVEL TEMPS...WHICH WILL EFFECTIVELY CAP THE ATMOSPHERE TO
CONVECTION. LAKE BREEZE BOUNDARIES WILL FORM ONCE AGAIN THIS
AFTERNOON...AND LOW LEVEL CONVERGENCE WILL BECOME LOCALLY MAXIMIZED
ALONG THESE BOUNDARIES WHICH MAY BE SUFFICIENT TO BREACH THE CAP.
AFTER A DRY PERIOD LATER THIS MORNING THROUGH EARLY AFTERNOON...
WILL AGAIN CARRY ISOLATED TO SCATTERED POPS FOR CONVECTION DURING
THE MID TO LATE AFTERNOON AND EARLY EVENING. POPS WILL BE HIGHEST
ALONG THE TYPICAL LAKE BREEZE CORRIDORS...ESPECIALLY FROM THE
NIAGARA PENINSULA TO THE WESTERN SUBURBS OF ROCHESTER WHERE THE LAKE
ERIE AND LAKE ONTARIO BREEZES MAY COLLIDE...SIMILAR TO YESTERDAY.

AS FAR AS SEVERE POTENTIAL GOES...DEEP LAYER SHEAR WILL NOT BE AS
STRONG AS YESTERDAY...WITH 0-6KM BULK SHEAR ON THE ORDER OF 25
KNOTS...WHICH WILL INHIBIT UPDRAFT ORGANIZATION. STILL...GIVEN
DEGREE OF INSTABILITY AND PRESENCE OF LOCALLY ENHANCED LOW LEVEL
SHEAR NEAR LAKE BREEZE BOUNDARIES...CANNOT RULE OUT ONE OR TWO
STORMS FROM BECOMING SEVERE THIS AFTERNOON AND EVENING WITH LARGE
HAIL AND LOCALIZED WET MICROBURSTS.

CONVECTION SHOULD DIMINISH AND END WITH THE LOSS OF DAYTIME
HEATING...AND WILL MAINTAIN A DRY FORECAST FOR THE OVERNIGHT AFTER
ABOUT 01Z THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
WESTERN NEW YORK WILL CONTINUE TO BE ON THE NORTHERN PERIPHERY OF
THE UPPER LEVEL RIDGE IN PLACE ACROSS THE MID ATLANTIC STATES DURING
THIS PERIOD. THERE WILL BE A ZONE OF FAST WESTERLIES ACROSS ONTARIO
AND QUEBEC...KEEPING A FRONTAL BOUNDARY JUST TO OUR NORTH ON
FRIDAY...BUT SOME CONVECTION WILL BE POSSIBLE CLOSE TO THE
BOUNDARY WHICH MAY AFFECT THE NORTH COUNTRY. THE REMAINDER OF THE
AREA SHOULD BE CAPPED UNDERNEATH BUILDING HEIGHTS ALOFT AND MID
LEVEL WARMING. THIS BOUNDARY LOOKS TO DROP ACROSS THE AREA DURING
THE DAY SATURDAY...THEN SHOULD SAG TO THE SOUTH OF THE AREA BY
SATURDAY NIGHT. THOUGH THE FRONT WILL BE WEAKENING AS IT CROSSES
THE AREA SATURDAY...THERE SHOULD BE ENOUGH INSTABILITY TO GENERATE
SCATTERED CONVECTION AREAWIDE DURING THE LATE MORNING AND
AFTERNOON. TEMPERATURES LOOK TO BE QUITE WARM FRIDAY WITH 850 MB
TEMPERATURE CLIMBING TO NEAR PLUS 18C...WHICH SHOULD RESULT IN
TEMPERATURES IN THE UPPER 80S TO LOWER 90S. HEAT INDEX VALUES
COULD APPROACH 100 IN SOME INTERIOR SECTIONS...BUT SHOULD REMAIN
BELOW ADVISORY CRITERIA.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GENERAL UPPER RIDGING ALONG EAST COAST WITH TROF REMAINING TO OUR
WEST UNTIL LATER TUESDAY OR WEDNESDAY. WARM AND MUGGY CONDITIONS
TO CONTINUE. IMPOSSIBLE TO TIME ANY WEAK SURFACE FRONTS TRYING TO
DRIFT DOWN INTO THE AREA SO MAINTAINED 30 POPS EACH DAY EXCEPT 40
ON TUESDAY, WHEN A DIGGING UPPER LOW OVER THE MID WEST SEEMS TO
HAVE A BETTER CHANCE OF INITIATING CONVECTION.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SCATTERED SHOWERS CONTINUE TO MOVE EAST ACROSS LAKE ONTARIO THIS
MORNING WITH A FEW CLIPPING AREAS JUST TO THE SOUTH OF THE LAKE
INCLUDING KIAG-KROC. THIS ACTIVITY WILL CONTINUE TO MOVE EAST AND
REACH THE KART AREA EAST OF LAKE ONTARIO BY LATE MORNING OR
MIDDAY...BUT CIGS/VSBY SHOULD REMAIN VFR IN MOST LOCATIONS. AREAS OF
MVFR BR/HZ EARLY THIS MORNING WILL DISSIPATE BY AROUND 13Z AS
DAYTIME MIXING BEGINS.

OTHER CONCERN IS POTENTIAL FOR LATE AFTERNOON/EVENING CONVECTION.
STRONG HEATING AND MOIST LOW LEVELS WILL CONTRIBUTE TO MODERATE TO
STRONG INSTABILITY DURING THE AFTERNOON. EXPECT ISOLATED TO
SCATTERED CONVECTIVE DEVELOPMENT AFTER ABOUT 20Z...FOCUSING
PREFERENTIALLY ALONG THE LAKE BREEZE BOUNDARIES. KBUF TERMINAL IS
LIKELY TO REMAIN WITHIN THE PROTECTION OF THE LAKE SHADOW...BUT WILL
INCLUDE A VCTS FROM KIAG-KROC WHERE STORMS MAY FORM NEAR THE
INTERSECTION OF THE LAKE ERIE AND LAKE ONTARIO LAKE BREEZES. ANY
CONVECTION WILL DISSIPATE SHORTLY AFTER SUNSET THIS EVENING WITH
LOSS OF DAYTIME HEATING. OVERNIGHT ABUNDANT LOW LEVEL MOISTURE WILL
ONCE AGAIN PRODUCE FAIRLY WIDESPREAD MVFR VSBY AFTER MIDNIGHT WITH
AREAS OF IFR DEVELOPING IN THE SOUTHERN TIER.

OUTLOOK...
THURSDAY NIGHT THROUGH MONDAY...MAINLY VFR EXCEPT FOR ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS. AREAS OF MVFR POSSIBLE EACH
LATE NIGHT/EARLY MORNING IN BR/HZ.

&&

.MARINE...
NO MARINE FLAGS ARE EXPECTED THROUGH MONDAY.

WINDS WILL BE GENERALLY LIGHT SOUTHERLY TODAY...BUT WILL BECOME
LOCALLY ONSHORE DURING THE LATE MORNING AND AFTERNOON. WINDS
WILL FRESHEN SOUTHWEST FRIDAY AFTERNOON AND FRIDAY NIGHT...BUT
WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS. WINDS
SHOULD BECOME VARIABLE WITH LOCALLY ONSHORE FLOWS DEVELOPING
BOTH SATURDAY AND SUNDAY AS A WEAK SURFACE FRONT DROPS INTO THE
AREA AND DISSIPATES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...HITCHCOCK
SHORT TERM...TMA
LONG TERM...APB
AVIATION...HITCHCOCK
MARINE...TMA
Hazardous weather outlook, Jul 17, 5:24 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
524 AM EDT THU JUL 17 2008

NYZ001>008-010>014-019>021-085-180930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
524 AM EDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS COULD
PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-180930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
524 AM EDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

In the hours before

Local storm report, Jul 17, 7:30 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
730 AM EDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             LEWISTON                43.17N 79.04W
07/16/2008  E0.88 INCH       NIAGARA            NY   TRAINED SPOTTER

0450 PM     HAIL             3 N CAMBRIA             43.22N 78.83W
07/16/2008  E1.75 INCH       NIAGARA            NY   TRAINED SPOTTER

            NEAR ROUTE 93

0523 PM     HAIL             GASPORT                 43.20N 78.58W
07/16/2008  M1.00 INCH       NIAGARA            NY   PUBLIC

0630 PM     HAIL             BROCKPORT               43.21N 77.94W
07/16/2008  E0.75 INCH       MONROE             NY   TRAINED SPOTTER

&&

HITCHCOCK
Special weather statement, Jul 17, 8:34 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
834 AM EDT THU JUL 17 2008

NYZ003-011-013-171330-
GENESEE NY-LIVINGSTON NY-MONROE NY-
834 AM EDT THU JUL 17 2008

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 830 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BATAVIA...AND MOVING EAST
  AT 34 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STAFFORD AT 845 AM EDT...
  LE ROY AT 850 AM EDT...
  MUMFORD AT 900 AM EDT...
  CALEDONIA AT 905 AM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

ZAFF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:43 AM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe62 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.